Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 66–66 | Cite as

Aspirin/ticagrelor/tirofiban

Various toxicities: case report
Case report
  • 44 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An 81-year-old woman developed massive cervical haematoma, thrombocytopenia followed by hypoxic circulatory arrest and a haemorrhagic shock following administration of aspirin [acetylsalicylic acid], ticagrelor and tirofiban and she died subsequently.

The woman with infarct-related cardiogenic shock was admitted for cardiac catheterisation. Despite multiple percutaneous transluminal coronary angioplasties (PTCA), thrombus aspiration (with evidence of thrombotic material) and implantation of 3 drug-eluting stents, an incomplete flow distal to the vascular occlusion was seen due to the high thrombus burden. Thus treatment with tirofiban was started. An IV bolus of tirofiban 25 μg/kg body weight was administered for over 3 min, followed by IV tirofiban 0.15 μg/kg body weight for...

Reference

  1. Pfister R, et al. Management of a massive cervical hematoma after insertion of a central venous catheter under tirofiban. Medizinische Klinik, Intensivmedizin Und Notfallmedizin 113: 676-680, No. 8, Nov 2018. Available from: URL: http://doi.org/10.1007/s00063-018-0422-1 [German; summarised from a translation] - GermanyCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations